MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Model Number RBYLP0406
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coil lps and lp system detachment handle (handle).During the procedure, the physician advanced a ruby coil lp into the vessel and attempted to detach it using a handle; however, the ruby coil lp failed to detach.Therefore, the physician manually detached the ruby coil lp.No additional information regarding the completion of the procedure was given.There was no report of an adverse effect to the patient.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coil lps, ruby coils, lp system detachment handle (handle), and a lantern delivery microcatheter (lantern).During the procedure, the physician placed and detached ruby coils in the target vessel using the handle.The physician then advanced a ruby coil lp into the vessel and attempted to detach it using a handle; however, the ruby coil lp failed to detach.Therefore, the ruby coil lp was removed.The procedure was completed using a new ruby coil lp and the same handle.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following sections were incorrectly reported on the initial mfr report and are being corrected on this follow-up #01 mfr report: 3005168196-2021-00312 1.Section b.Box 5.Describe event or problem; 2.Section d.Box 6.If implanted , give date.Please note that the device associated with this complaint was expected to be returned; however, additional information received from the penumbra sales representative indicated that the device was disposed of and is no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11355735
Report Number3005168196-2021-00312
Device Sequence Number3416184
Product Code HCG
UDI-Device Identifier00815948021808
UDI-Public00815948021808
Combination Product (Y/N)Y
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/21/2025
Device Model NumberRBYLP0406
Device Catalogue NumberRBYLP0406
Device Lot NumberF101404
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/20/2021
Supplement Date Received by Manufacturer02/24/2021
Initial Report FDA Received Date02/19/2021
Supplement Report FDA Received Date03/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005